Pregnancy

Get Email Updates

Pregnancy Guide

misvives HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: What happens if I miss one week of birth control pills? How long will it take for my body to adjust to the pill again?

Hello everyone,

I've been on Yasmin for about two years now, always took the pill on time. My question is this, I finished my period on Friday July 17th, on Sunday July 19th I was suppose to start a new pack of my active pill, however I was on vacation last week, and forgot my pills at home, and missed a whole week of my first week of active pills. When I got back, I started my first week of the pack on Sunday the 25th. I wanted to find out, will I be getting my period this coming up month, once I start taking the sugar pill? Will missing one week, and starting the new pack a week later mess up my body, and how long will it take for my body to adjust to the pill again? I'm not worried about getting pregnant, for I've been single for about two months, and not sexually active, I'm more worried about how long will it take for my body to get back on schedule with my periods and all. Thanks in advance for any inofmation you can share with me.

Add a Comment33 Comments

Shelbybear13

Hi. I'm visiting my long distance boyfriend this Friday and to change my cycle (because I would have been on my period during my visit) I skipped two weeks of pills after my period and started a new pack last night (Sunday). What are the chances I'll be on my period next week while I visit him?

March 3, 2014 - 8:29am
Maryann Gromisch RN Guide (reply to Shelbybear13)

Hello Shelbybear13,

I don't think you will get your period while you are taking the active pills.

Let me know if I am wrong.

Maryann

March 3, 2014 - 5:50pm
EmpowHER Guest
Anonymous

Hi,
I have extremely rare menstrations due to my pcos, I have been prescribed progesterone to take to kick start a mense and to help me get pregnant. I ran out of pro, and have been still receiving my other prescription of loloestrin. I decided it was time to have a mense to clean my system out, but only took one pill before I forgot to continue. I took that one pill on thursday and its now tuesday and im menstrating. Is it possible to start a period after taking only one pill? Or is it that my body is finally beconing more normal (sensitive) after weight loss and being on synthroid? My hopes is to have a regular cycle and ovulate by the summer to get pregnant.

February 11, 2014 - 11:59pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

Thanks for your post!

That one pill could have kicked off your period, although the recommended course is a better way. But there may be other factors like your medication for thyroid problems and losing weight. Because this has happened just one time, it's reason might be too hard to figure out until you can establish a pattern. 

Congrats on your weight loss and best of luck getting pregnant! 

Best,

Susan

February 12, 2014 - 12:26pm
EmpowHER Guest
Anonymous

I was unable to take my birth control for the first week and I tried to play catch up! I had unprotected sex a week after (two weeks after my period). Then I received my period a week early and I have been hungry a lot but I want to throw up when I eat. I have also had headaches and I'm tired no matter how much sleep I get....what is going on with me ? :(

January 14, 2014 - 12:27pm
Maryann Gromisch RN Guide (reply to Anonymous)

Hello Anonymous,

One thing I can tell you is that you are not pregnant. The early start of your period may be the result of not taking your birth control pills consistently.

Nausea, headaches and fatigue might be symptoms of a virus. If the symptoms worsen or persist, give your primary care physician a call. One always worries about mononucleosis (mono). Symptoms of mono include fever, swollen lymph nodes in your neck and armpits, and a sore throat.

Regards,
Maryann

January 14, 2014 - 5:41pm
EmpowHER Guest
Anonymous

At the end of last month I missed 6 pills and it made me have an early period for a week 1/2 it was on and off but then when it came time to having.my normal period it.didnt come like it.usually does(even when I mess up) a week later I took a pregnancy test and it was negative. But I have been . Even then I missed a whole other.week of the pull again.. I have been EXTREMELY tired I've been sleeping til 4!! And still take a nap an hour or two after I wake up. Could I still be pregnant or k it. too early to test?

May 9, 2013 - 1:27pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon!

Anytime you miss an amount like 6 pills, you will have withdrawal bleeding (a "period").

If you missed another week on top of this, you may be pregnant. You can test about 14 days after you last had unprotected sex.

Susan

May 14, 2013 - 1:04pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan, I have a question, the latest i took my pill was 4-5 days last month when my luggage was lost during travel and i found it on the way back. i take the 21 days pills, then i have to give that 7 days break and then start the new pack. however this month i took the pills 8 days late on top of the 7 days break meaning i wasn't taking anything for 2 weeks. i am very sexually active as i live with my boyfriend and we always have unprotected sex and he always finishes inside of me. what is my percentage that i should be worried about getting pregnant??

October 7, 2013 - 6:56am
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon!

If you missed a weeks worth of active pills then it's likely you ovulated so are at risk for pregnancy. I can't tell you to what extent exactly but a woman has about a 20% chance of getting pregnant every month when she has unprotected sex. You can test for pregnancy if you do not get your next period when expected. In the meantime continue taking the pills as usual. You should have started a fresh pack.

It's always a good idea to keep important meds with you on your carry-on luggage, I always bring them with me on the plane due to fearing lost luggage!

Best,

Susan

October 7, 2013 - 10:30am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1549 Health

Changed

573 Lives

Saved

430 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Pregnant? Where do you get your information and support about pregnancy and delivery? :
View Results